Alert archive / Florida / Fire Weather Watches in 2009
Fire Weather Watch 21, NWS Miami, FL
NWS Miami, FL issued this fire weather watch at Apr 3, 2009, 3:29 PM EDT. It took effect at Apr 4, 2009, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 3:29 PM EDT (19:29 UTC)
- In effect from
- Apr 4, 2009, 12:00 PM EDT
- Expired
- Apr 4, 2009, 3:26 AM EDT
- In force
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 031929 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 329 PM EDT FRI APR 3 2009 ...FIRE WEATHER WATCH IN EFFECT SATURDAY FROM NOON UNTIL 7 PM THE NORTH PORTION OF INLAND COLLIER...GLADES AND HENDRY COUNTIES FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... FLZ063-066-070-040330- /O.NEW.KMFL.FW.A.0021.090404T1600Z-090405T0000Z/ GLADES-HENDRY-INLAND COLLIER- 329 PM EDT FRI APR 3 2009 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE NORTHWEST INTERIOR ZONES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A COLD FRONT SLOWLY APPROACHING THE LAKE OKEECHOBEE AREA THIS EVENING WILL CONTINUE TO MOVE SOUTHWARD THROUGH SOUTH FLORIDA OVER NIGHT...STALLING OVER THE UPPER KEYS/EXTREME SOUTH PORTIONS OF THE MAINLAND BY 800 AM SATURDAY. DRY AIR WILL OOZE INTO THE NORTHWEST INTERIOR ZONES BEHIND THE FRONT AND RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS IN GLADES...HENDRY AND NORTHERN COLLIER COUNTIES...FROM MILES CITY NORTHWARD THROUGH IMMOKALEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
000 WWUS82 KMFL 040726 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 326 AM EDT SAT APR 4 2009 ...FIRE WEATHER WATCH CANCELLED FOR THE NORTHWEST SECTIONS OF SOUTH FLORIDA... FLZ063-066-070-040830- /O.CAN.KMFL.FW.A.0021.090404T1600Z-090405T0000Z/ GLADES-HENDRY-INLAND COLLIER- 326 AM EDT SAT APR 4 2009 ...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTHWEST SECTIONS... MINIMUM RELATIVE HUMIDITIES WILL GET DOWN TO JUST UNDER 35 PERCENT FOR AN HOUR OR TWO OVER THE NORTHERN SECTIONS OF GLADES COUNTY THIS AFTERNOON THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this fire weather watch went out at Apr 3, 2:18 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 3, 2:18 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
218 PM EDT FRI APR 3 2009
...LITTLE BIT OF RAINFALL THIS AFTERNOON BEFORE DRYING OUT THIS WEEKEND...
...MUCH COOLER TEMPS ON THE WAY FOR MIDDLE OF NEXT WEEK...
.DISCUSSION...
A COLD FRONT WAS LOCATED OVER CENTRAL FLORIDA EARLY THIS AFTERNOON
ALONG WITH A LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS. THE
FRONT WILL CONTINUE TO SLOWLY SINK SOUTH THIS AFTERNOON INTO THE
NORTHERN PORTION OF THE CWA...BEFORE CONTINUING TO MOVE SOUTH
THROUGH REST OF SOUTH FLORIDA THIS EVENING.
THE MID TO UPPER LEVEL ENERGY CONTINUES TO MOVE NORTHEAST FURTHER
AWAY FROM SOUTH FLORIDA EARLY THIS AFTERNOON. THIS SHOULD ALLOW
FOR THE LINE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO SLOWLY
DISSIPATE THROUGH THE AFTERNOON. HOWEVER...THE STORMS CAN STILL
PRODUCE GUSTY WINDS ALONG WITH SOME SMALL HAIL THIS AFTERNOON OVER
THE CWA. SO WILL CONTINUE TO MENTION THIS IN THE HWO PRODUCT.
THE FRONT SHOULD WASH OUT OVER THE EXTREME SOUTHERN PORTION OF THE
CWA OR OVER THE NORTHERN FLORIDA KEYS LATE TONIGHT...AS HIGH PRESSURE
BUILDS INTO THE SOUTHEAST UNITED STATES ON SATURDAY. SO WILL
CONTINUE WITH THE SLIGHT CHANCE OF SHOWERS OVER SOUTH FLORIDA FOR
THIS EVENING BEFORE GOING DRY LATE TONIGHT INTO SATURDAY.
THERE COULD ALSO BE SOME PATCHY FOG OVER THE SOUTHERN PORTION OF
THE CWA LATE TONIGHT...DUE TO THE FRONT NEAR BY. SO WILL CONTINUE
TO MENTION THE PATCHY FOG WORDING IN THE FORECAST FOR THIS AREA
FOR LATE TONIGHT.
THE HIGH WILL BREAK DOWN LATE THIS WEEKEND INTO EARLY NEXT WEEK...AS
A STRONG COLD FRONT FOR THIS TIME OF YEAR MOVES SOUTHEAST TOWARDS
THE AREA FROM THE CENTRAL PLAIN STATES. THIS WILL ALLOW FOR THE
WINDS TO SWING MORE TO A SOUTHERLY DIRECTION SUNDAY INTO MONDAY
OVER THE CWA BRINGING LOW LEVEL MOISTURE INTO THE AREA. SO HAVE
ADDED PATCHY FOG FOR MOST OF THE AREA LATE SUNDAY NIGHT...AND KEPT
THE CHANCE OF SHOWERS AND SLIGHT CHANCE OF THUNDERSTORMS FOR
MONDAY.
.EXTENDED FORECAST...
ONCE THE STRONG COLD FRONT MOVES THROUGH THE AREA MONDAY
EVENING...THE WINDS WILL BECOME NORTHERLY OVER THE CWA FOR THE
MIDDLE OF NEXT WEEK. THIS WILL BRING IN MUCH DRIER AND COOLER
WEATHER TO THE AREA WITH HIGHS WILL BE IN THE 70S...AND LOWS IN
THE 40S OVER THE NORTHWEST INTERIOR AREAS TO THE 50S ALONG THE
METRO AREAS. THIS IS ABOUT 10 TO 15 DEGREES COOLER THAN NORMAL FOR
THIS TIME OF YEAR.
&&
.MARINE...
THE WIND SPEEDS WILL SUBSIDE THIS AFTERNOON FROM AROUND 20 KNOTS
DOWN TO 10 TO 15 KNOTS AFTER MIDNIGHT...EXCEPT FOR THE GULF WATERS
WHERE THEY WILL SUBSIDE FROM 15 TO 20 KNOTS DOWN TO 10 TO 15
KNOTS. THE WIND SPEEDS WILL THEN REMAIN BELOW 15 KNOTS THIS
WEEKEND...BEFORE INCREASING AGAIN TO AT LEAST 20 KNOTS MONDAY
NIGHT INTO MIDDLE OF NEXT WEEK.
THE WIND DIRECTION WILL SWING FROM SOUTHWEST THIS AFTERNOON TO A
NORTHERLY DIRECTION LATE TONIGHT INTO SATURDAY MORNING...BEFORE
SWINGING SLOWLY BACK TO SOUTHWEST BY EARLY NEXT WEEK.
THE GULF STREAM SEAS WILL ALSO SLOWLY SUBSIDE FROM 5 TO 7 FEET LATE THIS
AFTERNOON TO 4 TO 6 FEET BY MIDNIGHT. THE GULF STREAM SEAS WILL
THEN CONTINUE TO SUBSIDE TO LESS THAN 6 FEET BY SATURDAY
MORNING...AND REMAIN BELOW 6 FEET THROUGH THE WEEKEND. FOR NEAR-
SHORE ATLANTIC WATERS AND THE GULF WATERS...THE SEAS WILL REMAIN
BELOW 6 FEET THROUGH THE WEEKEND.
SO WILL REPLACE THE SCA FOR ALL OF THE CWA WATERS WITH THE SCEC
FOR THIS EVENING...EXCEPT FOR THE ATLANTIC WATERS WHERE A SCA WILL
REMAIN UP UNTIL 8 PM EDT FOR THE SEAS.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE THIS WEEKEND...EXCEPT FOR THE NORTHWEST INTERIOR AREAS OF
SOUTH FLORIDA. THE NORTHWEST INTERIOR AREAS OF THE CWA SHOULD BE
ABLE TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE ON SATURDAY
AFTERNOON...AS DRIER AIR OVER WESTERN CENTRAL FLORIDA GET PULL DOWN
INTO THIS AREA ON THE NORTHERLY WIND FLOW. SO WILL BE PUTTING UP
A FIRE WEATHER WATCH FOR GLADES...HENDRY...AND INLAND COLLIER
COUNTIES FOR SATURDAY AFTERNOON.
&&
.CLIMATE...
SOUTH FLORIDA HAS NOT SEEN MUCH RAINFALL DURING THE PASS WEEK
WHICH HAS ALLOW FOR THE DEFICITS OVER THE AREA TO CONTINUE TO GROW
FOR THE DRY SEASON. HERE IS THE LATEST RAINFALL DEFICITS OF THE
DRY SEASON OF 2008/09 FOR THE 4 MAJOR AIRPORT SITES LOCATED IN
SOUTH FLORIDA AS OF THU 04/03/2009.
CITIES RAINFALL DEFICITS
OF 2008/09
MIA -8.82
FLL -11.80
PBI -14.54
APF -8.30
SO MOST OF SOUTH FLORIDA IS STILL IN A SEVERE DROUGHT CONDITION...EXCEPT
FOR THE METRO BROWARD...METRO SOUTHERN PALM BEACH...AND METRO NORTHERN MIAMI-
DADE COUNTIES WHICH ARE IN A MODERATE DROUGHT CONDITION.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 68 83 72 87 / 20 10 10 10
FORT LAUDERDALE 71 84 74 86 / 20 10 10 10
MIAMI 72 85 73 87 / 20 10 10 10
NAPLES 68 84 70 85 / 20 10 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR FLZ063-FLZ066-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Apr 3, 10:26 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1026 AM EDT FRI APR 3 2009 FLZ063-066>075-168-172>174-040530- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1026 AM EDT FRI APR 3 2009 ...MODERATE RISK OF RIP CURRENTS SOUTHWEST BEACHES... ...SLIGHT CHANCE OF THUNDERSTORMS TODAY... ...SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A SOUTHWEST WIND OF 17 TO 23 MPH WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTHWEST BEACHES TODAY. THUNDERSTORMS: ISOLATED THUNDERSTORMS MAY DEVELOP IN ADVANCE OF AN APPROACHING WEAK COLD FRONT THAT WILL PASS THROUGH THE AREA TONIGHT AND STALL OVER THE SOUTHERN TIP OF THE PENINSULA. WAVES: SOUTHWEST WINDS AROUND 20 KNOTS WILL PRODUCE SEAS UP TO 7 FEET OVER THE ATLANTIC COASTAL WATERS UNTIL LATE THIS AFTERNOON. TORNADOES: DUE TO A FAVORABLE LOW LEVEL WIND PROFILE, THERE IS A REMOTE CHANCE OF A WEAK TORNADO, MAINLY IN THE NORTHEASTERN PART OF THE SOUTH FLORIDA PENINSULA. WIND: WIND GUSTS FROM 40 TO 60 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. HAIL: THERE IS A SLIGHT CHANCE OF PEA SIZE AND SMALLER HAIL WITH ANY THUNDERSTORMS THAT OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONGER COLD FRONT WILL AFFECT THE LOCAL AREA MONDAY AND MONDAY NIGHT WITH A SLIGHT CHANCE OF THUNDERSTORMS MAINLY MONDAY AND LINGERING SHOWERS MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:57 AM EDT | Small Craft Advisory | MFL | 20 hr |
Nearby
Fire Weather Watches in Florida, 2009Every fire weather watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.